MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 2-LUMEN: 5FR X 50CM W/ 80CM NITI; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PI PICC 2-LUMEN: 5FR X 50CM W/ 80CM NITI; CATHETER INTRAVASCULAR THERAPE
Catalog Number PR-35052-HPHNM
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "picc insertion by picc nurse in theatre.Wire became stuck in patient vessel and was not able to remove.They contacted vascular team who removed the wire.Vascular team felt that the wire was stuck due to product fault not to do with patient vessels etc.Customer feels that there is something wrong with the wire explained it felt rough." additional information received reports " the vascular reg had the wire on ultrasound image, identified the position of the tip, then used a flicking technique and pulled out the remaining wire, as per the vascular reg a technique they use to dislodge a wire." there was no patient signs or symptoms.The patient's current condition is reported as "stable".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4) corrected data: section d.4.-catalog# corrected to pr-35052-hphnm section d.4.-udi# corrected to (b)(4).The customer returned one nitinol guidewire for analysis.Apparent evidence of use was observed on the guidewire body.Visual analysis of the returned guidewire confirmed that there were no kinks along the body.Bending was observed at the soft distal end.Foreign material was observed on the distal tip of the guidewire.To support the investigation and determine the nature and potential origin of the observed material, fourier transform infrared spectroscopy (ftir) analysis was conducted.Based on the spectral analysis results, the foreign material was determined to most likely be of biological origin.The infrared spectrum of the sample shows a strong match to zein, a corn-derived protein, with a composite match of 68.35%.Characteristic absorbance peaks observed around 3300 cm , 2900 cm , 1700 cm , and 1500 cm correspond to functional groups commonly found in proteins, such as n-h and o-h stretches, c-h stretches, and carbonyl (c=o) stretches associated with amide bonds.These features are typical of biological macromolecules, particularly proteins.Additionally, a separate library search matched a similar spectrum to parathyroid, an animal-derived protein, with a 60.8% match.This further supports the conclusion that the foreign material shares structural and functional group characteristics typical of biological macromolecules.Microscopic examination confirmed that the distal weld is full and spherical.The bend in the guidewire began from approximately 408mm from the proximal end all the way to the distal tip.The overall length of the guidewire measured 451mm, which is within the specification limits of 449.2mm - 458.8mm per the guidewire product drawing.The guidewire's outer diameter measured 0.45mm within the specification limits of 0.432mm - 0.457mm per guidewire product drawing.It was noted that the returned guidewire was a 45cm nitinol guidewire.The second 80cm guidewire included with this kit was not returned.The guidewire was functionally tested based on the insertion technique described in the instructions for use (ifu) provided with this product.The ifu states, "insert soft tip of guidewire through introducer needle into vein.Advance guidewire to desired depth." slight resistance was noted at the area of the foreign material.However, the returned guidewire was still able to fully pass through a lab inventory introducer needle.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit instructs the user on proper technique for guide wire insertion and warns the user, "do not apply excessive force in removing guidewire or catheter.If withdrawal cannot be easily accomplished, a visual image should be obtained and further consultation requested.It also states, "practitioners must be aware of the potential for entrapment of guidewire by any implanted device in circulatory system (i.E., vena cava filters, stents).Review patient's history before catheterization procedure to assess for possible implants.Care should be taken regarding length of guidewire inserted.It is recommended that if patient has a circulatory system implant, catheter procedure be done under direct visualization to minimize the risk of guidewire entrapment." the report that the guidewire was rough was confirmed through the customer description and examination of the returned guidewire.Bending was noted on the distal end of the guidewire body, and foreign material was observed on the distal tip of the guidewire.To support the investigation and determine the nature and potential origin of the observed material, fourier transform infrared spectroscopy (ftir) analysis was conducted.Based on the spectral analysis results, the foreign material is most likely of biological origin.The lab results suggest the material is made up of biological macromolecules, particularly proteins.The guidewire met all relevant functional requirements.Based on the returned sample and the customer report, the root cause could not be determined at this time.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PI PICC 2-LUMEN: 5FR X 50CM W/ 80CM NITI
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22095256
Report Number9680794-2025-00434
Device Sequence Number20799908
Product Code LJS
UDI-Device Identifier00801902101099
UDI-Public(01)00801902101099(11)240823(17)260228(10)33F24G0156(21)
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue NumberPR-35052-HPHNM
Device Lot Number33F24G0156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer07/25/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown